MD Anderson Cancer Center
Date: November 2012
>> Chemotherapy may affect sexuality. Some medications affect hormone levels which may cause a decrease in sexual desire, erection changes in men and vaginal changes in women. Side effects such as nausea, fatigue, and pain can also affect sexuality. Discuss any concerns you may have with a member of your health care team. Remember, good communication and loving expressions of affection can maintain intimacy in your relationship.
>> You don't have that, that drive that sensation that, that thought I very rarely even think about it anymore, but, you know we, we've come up means to, I guess satisfy each other, we do a lot more hugging and cuddling now than in the past, it's kind of gotten us to another stage in our lives, I'll put it that way after being together for over twenty-three years. It's a challenge, but it can easily be conquered.
>> He's was afraid to touch me, he was afraid to kiss me, he was afraid to have any kind of relationship with me for fear of infection.
>> I think there's a lot of stress when you're not in a relationship; you're trying to navigate what you're going to do because you don't know, how do you bring that up, you know when do you bring it up, when is the best time, who needs to know, if you don't tell him, or you're lying, are you concealing. If you do tell him are you trying to get sympathy, are you trying to get pity, yeah.
>> Women should not become pregnant when receiving chemotherapy because it may cause birth defects or miscarriage. Discuss the best means of birth control with your doctor or nurse. Be sure to talk with your doctor about your fertility options as chemotherapy may affect both men and women's ability to have a child after treatment.
© 2012 The University of Texas MD Anderson Cancer Center
1515 Holcombe Blvd, Houston, TX 77030
1-800-392-1611 (USA) / 1-713-792-2121